Alert archive / Georgia / Winter Storm Watches in 2008
Winter Storm Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 18, 2008, 4:34 PM EST for 36 counties in Georgia. It took effect at Jan 19, 2008, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 4:34 PM EST (21:34 UTC)
- In effect from
- Jan 19, 2008, 7:00 AM EST
- Expired
- Jan 19, 2008, 4:06 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 36 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -221 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 182134 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EST FRI JAN 18 2008 ...ACCUMULATING SNOW HEADED FOR NORTH GEORGIA ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE GULF OF MEXICO WILL INTERACT WITH AN ARCTIC FRONT ON SATURDAY TO PRODUCE A MIX OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A MORE NARROW SWATH OF ACCUMULATING SNOW OVER A PORTION OF NORTH GEORGIA. GAZ001>009-011>016-019>025-030>035-041>045-052>055-190545- /O.NEW.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 434 PM EST FRI JAN 18 2008 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING...GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO HOMER. THIS WATCH INCLUDES METRO ATLANTA. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL GEORGIA EARLY SATURDAY MORNING...SPREADING ACROSS NORTH GEORGIA BY NOON SATURDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO MORE PREDOMINANTLY SNOW BY LATE SATURDAY MORNING OVER MUCH OF THE WATCH AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WATCH AREA BETWEEN EARLY SATURDAY MORNING AND SATURDAY EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE CENTERED ALONG A LINE FROM BUCHANAN TO ALPHARETTA TO CLEVELAND. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HANDEL
2 follow-up statements
000 WWUS42 KFFC 190249 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 949 PM EST FRI JAN 18 2008 ...ACCUMULATING SNOW HEADED FOR NORTH GEORGIA ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE GULF OF MEXICO WILL INTERACT WITH AN ARCTIC FRONT ON SATURDAY TO PRODUCE A MIX OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A MORE NARROW SWATH OF ACCUMULATING SNOW OVER A PORTION OF NORTH GEORGIA. GAZ001>009-011>016-019>025-030>035-041>045-052>055-191015- /O.CON.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 949 PM EST FRI JAN 18 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 7 AM SATURDAY MORNING THROUGH 9 PM SATURDAY EVENING...GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO HOMER. THIS WATCH INCLUDES METRO ATLANTA. SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL GEORGIA EARLY SATURDAY MORNING...SPREADING ACROSS NORTH GEORGIA BY NOON SATURDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO MORE PREDOMINANTLY SNOW BY MID TO LATE SATURDAY MORNING OVER MUCH OF THE WATCH AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WATCH AREA BETWEEN EARLY SATURDAY MORNING AND SATURDAY EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE CENTERED ALONG A LINE FROM BUCHANAN TO ALPHARETTA TO CLEVELAND. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS42 KFFC 190906 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EST SAT JAN 19 2008 ...ACCUMULATING SNOW HEADED FOR PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY... .LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND CENTRAL GEORGIA. GAZ022>025-033>035-044-045-052>055-192100- /O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ /O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/ FORSYTH-HALL-BANKS-JACKSON-NORTH FULTON-GWINNETT-BARROW- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE... EAST POINT...DECATUR...NEWNAN...PEACHTREE CITY 406 AM EST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS SOUTH OF A LINE FROM ATLANTA TO GAINESVILLE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY NOON OVER MUCH OF THE WARNING AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE SOUTH OF AN ATLANTA TO GAINESVILLE LINE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ027-036>039-046>051-056>062-066>073-078-079-081-082-089-192100- /O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS 406 AM EST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS NORTH OF A COLUMBUS TO MACON TO SPARTA LINE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY EARLY AFTERNOON OVER MUCH OF THE WARNING AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING MUCH OF THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE NORTH OF A COLUMBUS TO MACON TO SPARTA LINE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ001>009-011>016-019>021-030>032-041>043-192100- /O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ /O.NEW.KFFC.SN.Y.0002.080119T1200Z-080120T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE 406 AM EST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS NORTH OF AN ATLANTA TO GAINESVILLE LINE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY 9AM ACROSS MUCH OF THE ADVISORY AREA. WHILE TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR FREEZING THROUGH THIS AFTERNOON...THE CURRENT TRACK OF THE LOW PRESSURE WILL KEEP MUCH OF THE PRECIPITATION SOUTH OF THE ADVISORY AREA. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL 1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA...WITH THE HIGHER AMOUNTS EXPECTED OVER THE NORTHEAST MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 3:58 PM EST, 36 minutes earlier.
Area forecast discussion, Jan 18, 3:58 PM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EST FRI JAN 18 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A FRONTAL BOUNDARY LOCATED ACROSS SOUTH FLORIDA THIS AFTERNOON WILL LIFT NORTHWARD OVERNIGHT TO JUST SOUTH OF THE GA/FL STATE LINE. LOW PRESSURE CURRENTLY OVER THE NORTHWESTERN GULF OF MEXICO WILL TRACK EASTWARD ALONG THIS BOUNDARY TONIGHT AND SATURDAY...REACHING A POINT JUST OFFSHORE THE NC OUTER BANKS BY SATURDAY EVENING. UPPER LEVEL PATTERN IS CHARACTERIZED BY A DEEP TROUGH PUSHING EAST ACROSS THE PLAINS AND A MERGING OF THE NORTHERN AND SOUTHERN STREAMS...INTO A POWERFUL 150KT EXTENDING FROM THE MID MISSISSIPPI/TENNESSEE VALLEYS TO NEW ENGLAND. RIGHT ENTRANCE REGION OF THAT JET SLIDES INTO POSITION OVERTOP GEORGIA LATE TONIGHT...ENHANCING SYNOPTIC SCALE ASCENT. ARCTIC FRONT NOW JUST NORTHWEST OF ST LOUIS IS RACING SOUTHEAST TO MEET THE SYSTEM APPROACHING US BY SATURDAY. WARM ADVECTION REMAINS SOMEWHAT LIMITED ACROSS THE BOUNDARY TO OUR SOUTH BUT LOW LEVEL THERMAL GRADIENT TIGHTENS SHARPLY BY SATURDAY WITH THE ARRIVAL OF THAT ARCTIC FRONT FROM THE NORTHWEST. DEWPOINTS CURRENTLY BELOW 32 DEGREES NORTH OF A CARTERSVILLE TO GAINESVILLE LINE. MODELS INDICATE WET BULB TEMPERATURES JUST BELOW FREEZING ACROSS MUCH OF NORTH GEORGIA BY SATURDAY. SEVERAL SHORTWAVES RIPPLE THROUGH THE SOUTHWEST FLOW ALOFT ON SATURDAY...ALLOWING FOR THE POSSIBILITY OF SEVERAL WAVES OF RAIN/SNOW. PARTIAL THICKNESSES AND THERMAL PROFILES CONTINUE TO APPEAR SUPPORTIVE OF SNOW EARLY SATURDAY MORNING NORTH OF A CARROLLTON TO ALPHARETTA TO ROSWELL TO HOMER LINE...GENERALLY NORTH OF INTERSTATES 20 AND 85. THE RAIN/SNOW LINE SHOULD DIP SOUTHEASTWARD BY LATE MORNING. SEVERAL FORECAST MODELS ARE INDICATING A SWATH OF SNOWFALL IN EXCESS OF 2 INCHES ALONG A SOUTHWEST TO NORTHEAST ORIENTED LINE CENTERED IN THE MIDDLE OF THE WATCH AREA. SNOWFALL IN EXTREME NORTHWEST GA IS A BIT LESS CERTAIN...AS THEY SEE FAIRLY LIGHT SNOW AMOUNTS. WILL ISSUE A WINTER STORM WATCH FOR MUCH OF NORTH GA...AND NOT YET A WARNING DUE TO CONTINUED UNCERTAINTY AS TO EXACTLY WHERE MESOSCALE SNOW BAND MAY SET UP. SURFACE TEMPERATURES AND MIXED PRECIP WILL LIKELY COMPLICATE ISSUES...ADDING TO THE UNCERTAINTY OF EXPECTED SNOW TOTALS. PRECIP SHOULD END AROUND 03-06Z SUN AS THE UPPER LEVEL LONGWAVE TROUGH PASSES THROUGH THE AREA. COLD HIGH PRESSURE BUILDS INTO THE REGION ON SUNDAY IN THE WAKE OF THE WINTER STORM. .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE SLIDES EAST ACROSS MUCH OF THE EASTERN U.S. MONDAY AND TUESDAY. RETURN FLOW OUT OF THE GULF LATE IN THE WEEK WILL INCREASE MOISTURE...TEMPERATURES...AND CREATE CHANCES OF SHOWERS FROM WEDNESDAY THROUGH THE END OF THE FORECAST PERIOD. HANDEL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 36 23 43 20 / 60 100 30 0 0 ATLANTA 34 35 19 39 22 / 60 100 20 0 0 BLAIRSVILLE 30 33 19 33 12 / 40 80 30 0 0 CARTERSVILLE 32 33 20 38 17 / 50 80 20 0 0 COLUMBUS 39 39 26 46 22 / 80 100 20 5 0 GAINESVILLE 33 33 20 39 19 / 50 90 30 0 0 MACON 40 40 26 47 21 / 80 100 30 5 0 ROME 32 34 20 41 14 / 40 80 20 0 0 PEACHTREE CITY 34 37 21 41 12 / 70 100 20 0 0 VIDALIA 41 43 28 46 22 / 80 100 40 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB... COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD. &&
Hazardous weather outlook, Jan 18, 11:20 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EST FRI JAN 18 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WINTRY WEATHER EXPECTED ACROSS PORTIONS OF NORTH LATE TONIGHT. .SYNOPSIS... A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO IS EXPECTED TO DRIFT NORTHEAST TODAY...MOVING ACROSS NORTH FLORIDA SATURDAY. .PRIMARY HAZARDS... A MIXTURE OF RAIN AND SNOW IS EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO LEXINGTON LATE TONIGHT INTO SATURDAY. .DISCUSSION... A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF WILL BEGIN TO DRIFT NORTHEAST TODAY...SPREADING RAIN ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TONIGHT AND SATURDAY. WITH A COLD AIRMASS IN PLACE...THE RAIN COULD BE MIXED WITH SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND SATURDAY. SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE SNOW ACCUMULATIONS UP TO 3 INCHES...ESPECIALLY IN THE MOUNTAINS. FOR MORE DETAILED INFORMATION SEE THE LATEST SPECIAL WEATHER STATEMENT ISSUED BY THE PEACHTREE CITY WEATHER OFFICE AT 11 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO SUBMIT REPORTS OF WINTRY PRECIPITATION THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 18, 11:04 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1104 AM EST FRI JAN 18 2008 GAZ005>009-012>016-020-021-190415- MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN- WHITE-BARTOW-CHEROKEE- 1104 AM EST FRI JAN 18 2008 ...ANOTHER ROUND OF WINTER WEATHER HEADED FOR NORTH GEORGIA... A LOW IS CURRENTLY DEVELOPING ACROSS THE NORTHWEST GULF OF MEXICO... OFF OF THE TEXAS COAST. THE LOW IS FORECAST TO TRACK EAST ALONG THE NORTHERN GULF OF MEXICO AND WILL BE ACROSS NORTH FLORIDA SATURDAY AFTERNOON AND THEN OFF THE MID ATLANTIC COAST BY SUNDAY MORNING. IN ADDITION TO THIS...A VERY COLD DOME OF HIGH PRESSURE WILL BE SINKING SOUTH FROM THE GREAT PLAINS...SUPPLYING THE SOUTHEAST WITH UNSEASONABLE COLD TEMPERATURES. AS THE LOW SPREADS EAST... MOISTURE WILL BE DRAWN NORTH OUT OF THE GULF OF MEXICO AND INTO GEORGIA...WITH PRECIPITATION MOVING INTO THE NORTHEAST MOUNTAINS EARLY SATURDAY MORNING. WITH THE COLD AIR IN PLACE...PRECIPITATION WILL QUICKLY SWITCH TO MAINLY SNOW NORTH OF A LINE FROM CARTERSVILLE TO CLEVELAND...WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE BY SATURDAY AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. GAZ001>004-011-019-022>025-027-030>038-041>049-052>055-057-190415- DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-FLOYD-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- 1104 AM EST FRI JAN 18 2008 ...ANOTHER ROUND OF WINTER WEATHER HEADED FOR NORTH GEORGIA... A LOW IS CURRENTLY DEVELOPING ACROSS THE NORTHWEST GULF OF MEXICO... OFF OF THE TEXAS COAST. THE LOW IS FORECAST TO TRACK EAST ALONG THE NORTHERN GULF OF MEXICO AND WILL BE ACROSS NORTH FLORIDA SATURDAY AFTERNOON AND THEN OFF THE MID ATLANTIC COAST BY SUNDAY MORNING. IN ADDITION TO THIS...A VERY COLD DOME OF HIGH PRESSURE WILL BE SINKING SOUTH FROM THE GREAT PLAINS...SUPPLYING THE SOUTHEAST WITH UNSEASONABLE COLD TEMPERATURES. AS THE LOW SPREADS EAST... MOISTURE WILL BE DRAWN NORTH OUT OF THE GULF OF MEXICO AND INTO GEORGIA...WITH PRECIPITATION MOVING INTO THE NORTH GEORGIA SHORTLY AFTER MIDNIGHT. WITH THE COLD AIR SPREADING INTO THE AREA... PRECIPITATION WILL LIKELY BEGIN AS RAIN AND TURN TO A RAIN AND SNOW MIX BY SUNRISE NORTH OF A FRANKLIN...TO MCDONOUGH...TO LEXINGTON LINE. SOME SNOW ACCUMULATIONS MAY BE POSSIBLE...MAINLY ON GRASSY AREAS...WITH THE GREATEST CHANCES FOR ACCUMULATING SNOWS NORTH OF A LINE FROM BUCHANAN...TO ALPHARETTA...TO COMMERCE. SNOW WILL WIND DOWN FROM WEST TO EAST ACROSS THE AREA...AND WILL MOVE OUT OF NORTH GEORGIA BY SATURDAY NIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION.
Nearby
Winter Storm Watches in Georgia, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.